MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CNWTT0
Medical Device Problem Codes Break (1069); Optical Decentration (1360)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, a crack was found in the leading haptic and the center portion was shifted.The lens remains in the patient eye and there was no harm to the patient.Additional information was received and stated, the central portion of the iol is decentered.The patient visual acuity was good and the patient will be followed up.
 
Additional Manufacturer Narrative
The lens was not returned.Two videos were provided.The cataract removal was shown.The lens and cartridge preparation was not shown.The lens loading and initial advancement was not shown.The cataract removal took over five minutes.The cartridge tip came into view as it was inserted into the incision at 5:27.The yellow single-piece lens was advanced to parting line.Both haptics were tucked in the optic fold.The lens was advanced into the eye.Fold lines were observed, which may indicate the lens was folded for an extended period of time.The multifocal lens unfolded.The lens was positioned and irrigation and aspiration (i/a) was conducted.The lens was shifted to the left.The video ended.The second video started with a view of the off-center implanted multifocal, single-piece lens.The lens was manipulated with an i/a tip and a cannula tip.One haptic appeared to be cracked-gusset area, still attached.The video ended.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified handpiece and cartridge were used with a non-qualified viscoelastic.The root cause may be related to a failure to follow the instruction for use (ifu).A non-qualified viscoelastic was indicated.The ifu instructs: company foldable intra ocular lens (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process the lens remains implanted.Two videos were provided.The lens and cartridge preparation was not shown.The lens loading and initial advancement was not shown.The cataract removal took over five minutes.It is unknown when the lens loaded.After the lens was delivered fold lines were observed.This may indicate the lens was loaded for an extend period of time.The lens was slightly off-center, shifted to the left.The second video showed what appeared to be a crack at the gusset are with the haptic still attached.Fold lines may occur when the lens is advanced too rapidly, when the or room temperature is too cold, or if inadequate viscoelastic was placed in the device.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the intra ocular lens (iol) to stay in the folded condition.Failure to adhere to manufacturer recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.Information was provided that the patient is reportedly doing well both currently and postoperatively.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received and stated, the patient was reportedly doing well both currently and postoperatively.

Brand Name
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24453558
Report Number1119421-2026-00388
Device Sequence Number15771354
Product Code MFK
UDI-Device Identifier00380652408134
UDI-Public(01)00380652408134(17)280526(11)240528(10)15862167
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNWTT0
Device Catalogue NumberCNWTT0.205
Device Lot Number15862167
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date04/06/2026
Date Device Manufactured05/28/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH IOL DELIVERY SYSTEM, CARTRIDGE; OPELEAD OPHTHALMIC VISCOELASTIC DEVICE
Patient Age60 YR
Patient SexMale